Alert archive / Mississippi / River Flood Advisories in 2016

River Flood Advisory 2, NWS Jackson, MS

March 9, 2016East Carroll Parish, Louisiana; Issaquena County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this river flood advisory at Mar 9, 2016, 11:00 AM CST for East Carroll Parish, Louisiana; Issaquena County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Mar 9, 2016, 11:00 AM CST (17:00 UTC)
Expired
Mar 10, 2016, 10:50 PM CST
In force
36 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, East Carroll Parish, LA, Issaquena County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River near Greenville (GEEM6).

Action stage
36 ft
Minor stage
48 ft
Moderate stage
52 ft
Major stage
57 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07265455, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

365 
WGUS84 KJAN 091700
FLSJAN
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE JACKSON, MS 
1100 AM CST WED MAR 9 2016


...The National Weather Service in Jackson has issued a Flood 
Advisory for the Mississippi River...

  Mississippi River Near Arkansas City affecting Chicot...Desha...
  Bolivar and Washington Counties 

  Mississippi River Near Greenville affecting Chicot...East 
  Carroll...Issaquena and Washington Counties 

  Mississippi River At Vicksburg affecting Madison...Tensas...
  Claiborne...Jefferson and Warren Counties/Parishes 

  Mississippi River At Natchez affecting Concordia...Adams and 
  Wilkinson Counties/Parishes 


SYNOPSIS...

Heavy rainfall is occurring in the Arkansas River Basin and 
along the Mississippi River north of Vicksburg.  This has
produced some sharp rises at Arkansas City and Greenville.
Forecast rainfall from today through Saturday is expected
to range from 5 to 10 inches in the Arkansas Basin and
4 to 5 is expected to fall along the Mainstem of the 
Lower Mississippi River the confluence of the Ohio River
to Natchez.  This will produce significant rises on the
Lower Mississippi River from Arkansas City to Natchez.
The river should rise to within a half of a to 3 feet
below flood stage. Forecasts will need to be monitored
as there is a potential for points to rise above flood stage.


ARC017-041-MSC011-151-102300-
/O.NEW.KJAN.FL.Y.0001.160309T1700Z-160311T0450Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CST WED MAR 9 2016

The National Weather Service in Jackson has issued a
* Flood Advisory for
  The Mississippi River Near Arkansas City.
* until Thursday evening.
* At 10:00 AM Wednesday the stage was 31.7 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to near 34.0 feet by Saturday March 
  12.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Mississippi River 
Arkansas City  37  31.7 Wed 10 AM  32.3  33.3  33.9 34.0  3/12        


&&


LAT...LON 3340 9128 3357 9128 3413 9108 3412 9066
      3358 9106 3340 9105             



$$

ARC017-LAC035-MSC055-151-102300-
/O.NEW.KJAN.FL.Y.0002.160309T1700Z-160311T0450Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CST WED MAR 9 2016

The National Weather Service in Jackson has issued a
* Flood Advisory for
  The Mississippi River Near Greenville.
* until Thursday evening.
* At 10:00 AM Wednesday the stage was 43.1 feet.
* Flood stage is 48.0 feet.
* Forecast...The river will rise to near 46.0 feet by Sunday March 
  13.
* Impact...At 43.5 feet...Lower Lake Ferguson Road begins to flood.
* Impact...At 42.0 feet...Flooding is occurring around Lake Ferguson.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Mississippi River 
Greenville     48  43.1 Wed 10 AM  43.9  44.3  45.6 46.0 3/13         


&&


LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
      3277 9101 3278 9111             



$$

LAC065-107-MSC021-063-149-102300-
/O.NEW.KJAN.FL.Y.0003.160309T1700Z-160311T0450Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CST WED MAR 9 2016

The National Weather Service in Jackson has issued a
* Flood Advisory for
  The Mississippi River At Vicksburg.
* until Thursday evening.
* At 10:00 AM Wednesday the stage was 39.0 feet.
* Flood stage is 43.0 feet.
* Forecast...The river will rise to near 42.0 feet by Monday March 
  14.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Mississippi River 
Vicksburg      43  39.0 Wed 10 AM  39.4  40.2  40.6  42.0 3/14          


&&


LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
      3226 9086 3187 9114             



$$

LAC029-MSC001-157-102300-
/O.NEW.KJAN.FL.Y.0004.160309T1700Z-160311T0450Z/
/NTZM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CST WED MAR 9 2016

The National Weather Service in Jackson has issued a
* Flood Advisory for
  The Mississippi River At Natchez.
* until Thursday evening.
* At 10:00 AM Wednesday the stage was 45.5 feet.
* Flood stage is 48.0 feet.
* Forecast...The river will rise to near 47.5 feet by Monday March 
  14.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Mississippi River 
Natchez        48  45.5 Wed 10 AM  45.8  46.1  46.7 47.5 3/14          


&&


LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
      3130 9147 3100 9154             



$$
1 follow-up statement
295 
WGUS84 KJAN 102031
FLSJAN
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE JACKSON, MS 
231 PM CST THU MAR 10 2016


...The Flood Advisory continues for the Mississippi River...

  Mississippi River Near Arkansas City affecting Chicot...Desha...
  Bolivar and Washington Counties 

  Mississippi River Near Greenville affecting Chicot...East 
  Carroll...Issaquena and Washington Counties 
 

ARC017-041-MSC011-151-110450-
/O.CON.KJAN.FL.Y.0001.000000T0000Z-160311T0450Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
231 PM CST THU MAR 10 2016

The Flood Advisory continues for
  The Mississippi River Near Arkansas City.
* until this evening.
* At  2:00 PM Thursday the stage was 33.2 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to near 34.0 feet by Sunday March 
  13.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Lower Mississippi River 
Arkansas City  37  33.2 Thu 02 PM  33.5  34.0  34.1  34.0 07 AM 03/13


&&


LAT...LON 3340 9128 3357 9128 3413 9108 3412 9066
      3358 9106 3340 9105             



$$

ARC017-LAC035-MSC055-151-110450-
/O.CON.KJAN.FL.Y.0002.000000T0000Z-160311T0450Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
231 PM CST THU MAR 10 2016

The Flood Advisory continues for
  The Mississippi River Near Greenville.
* until this evening.
* At  2:00 PM Thursday the stage was 44.5 feet.
* Flood stage is 48.0 feet.
* Forecast...The river will rise to near 46.0 feet by Sunday March 
  13.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Lower Mississippi River 
Greenville     48  44.5 Thu 02 PM  45.2  45.7  46.0  46.0 07 AM 03/13


&&


LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
      3277 9101 3278 9111             



$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 9, 4:19 AM CST, 6 hours 41 minutes earlier.

Area forecast discussion, Mar 9, 4:19 AM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED FORMAT
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CST WED MAR 9 2016

...HEAVY RAIN AND SEVERE EVENT SLOWLY UNFOLDING ACROSS THE REGION
INTO THE WEEKEND...

.SHORT TERM...SIGNIFICANT HEAVY RAIN/FLOODING EVENT UNDERWAY JUST TO
OUR WEST AND THIS IS JUST ROUND ONE. OVERALL...THE SLOW MOVING AND
EVOLVING UPPER LOW WILL CONTINUE TO BE THE IMPETUS FOR QUITE THE
ACTIVE WEATHER PERIOD. ADDITIONALLY...THE ORIENTATION OF THE SYSTEM
WILL LEND TO A PROLONGED PERIOD WHERE HEAVY RAINFALL WILL BE
POSSIBLE ALONG WITH UTILIZING NEAR RECORD MOISTURE VALUES FOR EARLY
MARCH.

THE EVOLUTION OF THIS SYSTEM WILL BE A CHALLENGE TO FORECAST AS THE
MERIDIONAL NATURE OF THE FLOW TENDS TO LIMIT HOW QUICK ACTIVITY AND
MESOSCALE FEATURES PUSH EAST. ADDITIONALLY...TRYING TO TIME WHAT MAY
SETUP IN THE MESOSCALE WITH THE KEY S/WV (SPOKES OF ENERGY) THAT
ROTATE ABOUT THE LARGE UPPER LOW WILL NOT BE EASY. SAYING ALL OF
THAT...GLOBAL MODELS SEEM TO HAVE A DECENT HANDLE ON THE PRIMARY
FEATURES AND OVERALL ARE IN SOLID AGREEMENT ON THE EVOLUTION OF THE
MAIN CONVECTIVE ELEMENTS/CLUSTERS.

STARTING WITH TODAY...THERE'S A WELL DEFINED BOUNDARY THAT HAS
GOTTEN ESTABLISHED FROM YESTERDAY AFTN/OVERNIGHT CONVECTION AND IS
IN PLACE FROM OUR NW DELTA DOWN TO THE I-20 CORRIDOR IN N LA. THIS
FEATURE IS NOT MOVING AS THERE IS A BATTLE OCCURRING BETWEEN THE
DEEP COLD POOL AND THE STRONG WAA IN THE LOW LEVELS BUCKING ITS
PROGRESS. IT HAS SET THE STAGE FOR VERY HIGH RAINFALL TOTALS OVER N
LA WITH EVEN A STRIPE OF 3-6 INCHES OVER A FEW OF OUR NE LA
PARISHES. DESPITE IT LOOKING LIKE ACTIVITY WOULD EASILY SHIFT INTO
MORE OF OUR WEST...ENERGY IS ROUNDING THE BASE OF THE LOW AND THIS
WILL CAUSE SOME RIDGING AND RISING HEIGHTS OVER THE AREA TODAY. THIS
SHOULD LIMIT PRECIP COVERAGE UNTIL LATE AFTERNOON WITH BETTER
CHANCES FOR LATER TONIGHT. THIS WILL ALLOW US TO WARM NICELY AGAIN
AND PROVIDE AN OPPORTUNITY TO MOISTEN UP IN THE BOUNDARY LAYER. THIS
WILL SET THE STAGE FOR INCREASING INSTABILITY AND SOME THREAT FOR
SEVERE STORMS.

WE WILL CONTINUE TO SHOW THE RISK FOR SEVERE STORMS ACROSS THE W
HALF. HOWEVER...ALL INDICATIONS FROM THE HI-RES GUIDANCE IS
ORIENTATION OF THE 0-3KM SHEAR IS GOING TO BE REALLY PARALLEL TO
THE LL FORCING BOUNDARIES. THIS SHOULD LIMIT THE SEVERE POTENTIAL TO
JUST THE FEW (IF ANY) INSTANCES WHERE A BOWING SEGMENT AND PUSH MORE
NNE. WILL CONTINUE WITH THE LIMITED THREAT AND FOCUS ON ISOLATED DMG
WINDS. A BRIEF TORNADO CAN'T BE RULED OUT...BUT IT WILL TAKE THE
PERFECT SETUP IN A BOWING SEGMENT TO ACHIEVE THAT. WILL NOT MENTION
THAT THREAT.

THE GREATEST THREAT WILL BE FROM HEAVY RAIN/FLOODING. AS LAST NIGHT
SHOWED...THESE STORMS ARE EFFICIENT RAIN PRODUCERS AND JUST A COUPLE
HOURS OF A STALLED BOUNDARY CAN LEAD TO QUICK 3-4 INCHES. WE ISSUED
A FF WATCH EARLIER ON THE SHIFT AND WILL NOW EXPAND IT SOME TO CATCH
ADDITIONAL PRECIP BY EITHER LATE AFTN/OVERNIGHT OVER THE W 1/3. IN
ADDITION TO WHAT HAS ALREADY FALLEN...NEW AMOUNTS OF 2-4 INCHES WITH
LOCALLY HIGHER WILL BE POSSIBLE. LOOK FOR LATER MODIFICATIONS TO THE
FF WATCH IN THE FORM OF EXTENSION IN TIME AND AREA TO ACCOUNT FOR
OTHER FLOODING THREATS AS THIS SYSTEM SLOWLY EVOLVES AND WE GAIN
MORE CONFIDENCE IN WHERE THOSE THREATS WILL BE FOCUSED.

FOR THU...THINKING THIS DAY MAY HAVE THE BETTER THREAT OF SEVERE
STORMS AS ORIENTATION OF THE 0-3KM SHEAR WILL BE MORE NE AND THERE
WILL BE OPPORTUNITY FOR SOME HIGHER INSTABILITY AS LAPSE RATE WILL
BE A BIT STEEPER. DUE TO THIS...WILL INTRODUCE A LIMITED RISK IN THE
HWO. THIS ALSO ALIGNS WITH THE DAY2 FROM SPC. THE FLOODING THREAT
WILL ALSO EXIST FOR THU AND ESPECIALLY INTO THU NIGHT. HERE IS WHEN
A MORE PRONOUNCED S/WV LOOKS TO PUSH NORTH AND HELP INCREASE THE
OVERALL PRECIP ACROSS THE AREA. AGAIN...THE THREAT WILL BE EVALUATED
MORE BETWEEN NOW AND THEN FOR ANY ADJUSTMENTS TO THE FF WATCH.

TODAY WILL BE ANOTHER BREEZY/WINDY DAY AS WARM TEMPS WILL PROMOTE
GOOD MIXING AND HELP BRING DOWN THE STRONGER WINDS. WILL INCLUDE A
LIMITED THREAT FOR SUSTAINED WINDS OF 20-25 MPH AND GUSTS 30-35 MPH
IN THE HWO. NOT ALL OF THE CWA WILL BE IN THIS. /CME/

.LONG TERM...(FRIDAY THROUGH TUESDAY)...MAIN FOCUS IN THE EXTENDED
CONTINUES TO BE HEAVY RAIN POTENTIAL THROUGH THE WEEKEND, WITH A FEW
CHANCES FOR POTENT STORMS IN THE MIX AS WELL.

FRIDAY MORNING THE NOW INFAMOUS UPPER LOW WILL STILL BE SITUATED
OVER THE RIO GRANDE VALLEY WITH A STEADY FETCH OF ANOMALOUSLY MOIST
AIR CONTINUING TO FEED ACROSS THE REGION (NEAR RECORD PW BETWEEN 1.5
AND 2 INCHES). THROUGH THE DAY, THE UPPER LOW WILL BEGIN TO SWING
NORTHEASTWARD INTO THE LOWER MISSISSIPPI VALLEY, BRINGING INCREASING
FORCING AND UPPER DIVERGENCE AND THUS INCREASING RAIN CHANCES
SUBSTANTIALLY ACROSS THE AREA. GIVEN THE MERIDIONAL UPPER FLOW
SITUATION, WE WILL LIKELY SEE GENERALLY NORTH TO SOUTH BANDS OF
HEAVIER PRECIP SETUP DURING THIS PERIOD, CREATING GREATER CONCERN
FOR FLASH FLOODING. LATER SHIFTS WILL NEED TO CONSIDER EXPANDING THE
FLASH FLOOD WATCH TO INCLUDE A LARGER AREA ONCE WE GET CLOSER TO
THIS TIME FRAME. THERE IS ALSO SOME POTENTIAL FOR STRONG TO SEVERE
STORMS BUT WITH THE ABUNDANCE OF CLOUDS AND PRECIP, INSTABILITY
COULD BE A LIMITING FACTOR.

THERE MAY BE SOMEWHAT OF A BREAK IN ACTIVITY FRIDAY NIGHT BETWEEN
THE SHORTWAVE PIVOTING AROUND THE UPPER LOW EARLIER IN THE DAY AND
THE ACTUAL LOW SWINGING ACROSS THE REGION SATURDAY AS IT BEGINS TO
FILL AND BECOME ABSORBED INTO A LARGER UPPER TROUGH OVER THE CENTRAL
CONUS. AS THIS OCCURS, A JET STREAK WILL LIFT OVER THE AREA AGAIN
BRINGING INCREASING UPPER DIVERGENCE. THIS ALONG WITH INCREASED
FORCING WILL PROVIDE ANOTHER OPPORTUNITY FOR BANDS OF HEAVY RAIN AND
CONVECTION SATURDAY. ONCE AGAIN THERE WILL BE POTENTIAL FOR STRONG
TO SEVERE STORMS...BUT THIS THREAT WILL BE CONTINGENT ON MESOSCALE
DETAILS THAT CANNOT BE RESOLVED AT THIS TIME RANGE.

FINALLY THE UPPER LOW WILL LIFT PAST THE AREA BRINGING A BREAK IN
ACTIVITY LATE SATURDAY INTO SUNDAY. HOWEVER, THERE IS NOW GROWING
MODEL CONSENSUS IN A SECONDARY SHORTWAVE ZIPPING ACROSS THE DEEP
SOUTH LATE SUNDAY. WHILE MORE COMPACT AND FASTER MOVING, THIS WILL
BE A QUITE POTENT SHORTWAVE, ACCOMPANIED BY STEEP LAPSE RATES AND
MORE THAN SUFFICIENT DEEP LAYER SHEAR. THERE WILL ALSO BE MUCH LESS
IN THE WAY OF CLOUDS/PRECIP TO DISRUPT INSTABILITY AHEAD OF THIS
FEATURE...AND WITH IT ARRIVING LATE AFTERNOON/EVENING THERE WILL BE
AMPLE TIME FOR DESTABILIZATION OVER THE AREA. GIVEN THE MULTITUDE OF
HAZARDS WE ARE COPING WITH IN THE SHORTER TERM, WE WILL NOT
HIGHLIGHT THIS IN THE HWO/GRAPHICAST AT THIS TIME, BUT IF NOTHING
CHANGES, WE WILL NEED TO IN FUTURE FORECASTS.

FINALLY THERE WILL BE A REPRIEVE FROM RAIN CHANCES MONDAY INTO
TUESDAY AS UPPER FLOW TEMPORARILY BECOMES MORE ZONAL OVER THE REGION
NORTH OF A SUBTROPICAL JET STREAK ACROSS THE NORTHERN GULF. /DL/

&&

.AVIATION...LOOK FOR MVFR CEILINGS TO START TODAY WITH WINDS ON THE
BREEZY SIDE FOR MUCH OF THE DAY. CONDITIONS SHOULD IMPROVE TO VFR FOR
THE AFTERNOON WITH THE PEAK WINDS OCCURRING DURING THAT TIME AS
WELL. PRECIP WILL BE CONFINED TO THE W/NW AREAS WITH INCREASING
CHANCES BY LATER AFTN INTO THE OVERNIGHT. AGAIN...PRECIP FOCUS WILL
BE OVER THE WEST HALF. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  67  77  65 /  30  47  72  80
MERIDIAN      79  63  78  64 /  21  26  51  66
VICKSBURG     79  69  76  66 /  76  87  88  86
HATTIESBURG   78  66  78  65 /  31  37  56  82
NATCHEZ       78  69  77  65 /  84  93  93  90
GREENVILLE    75  66  74  64 /  96  98  97  91
GREENWOOD     78  66  77  65 /  36  75  84  83

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-034-040-
     041.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&

CME/DL/
Hazardous weather outlook, Mar 9, 5:03 AM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
503 AM CST WED MAR 9 2016

ARZ074-075-LAZ007-101115-
ASHLEY-CHICOT-MOREHOUSE-
503 AM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED TODAY INTO TONIGHT. A
FEW SEVERE STORMS ARE ALSO POSSIBLE FROM LATE AFTERNOON INTO THE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED BETWEEN THURSDAY AND SATURDAY...ESPECIALLY ACROSS SOUTH
MISSISSIPPI. OVER SOUTH MISSISSIPPI...WIDESPREAD RAINFALL AMOUNTS OF
3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
ELSEWHERE...ONE TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH THURSDAY.

MSZ018-034-101115-
BOLIVAR-WASHINGTON-
503 AM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED TODAY INTO TONIGHT AS
ADDITIONAL STORMS DEVELOP ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED BETWEEN THURSDAY AND SATURDAY...ESPECIALLY ACROSS SOUTH
MISSISSIPPI. OVER SOUTH MISSISSIPPI...WIDESPREAD RAINFALL AMOUNTS OF
3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
ELSEWHERE...ONE TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY.

MSZ019-025>033-035>052-054>058-062>066-072>074-101115-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
503 AM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

EXPECT BREEZY TO WINDY CONDITIONS TODAY WITH SUSTAINED WIND GUSTS OF
20 TO 25 MPH WITH SOME GUSTS AS HIGH AS 35 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED BETWEEN THURSDAY AND SATURDAY. WIDESPREAD RAINFALL AMOUNTS
OF 3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY.

LAZ008-009-015-016-023>026-101115-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-
503 AM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED TODAY INTO TONIGHT. A
FEW SEVERE STORMS ARE ALSO POSSIBLE FROM LATE AFTERNOON INTO THE
OVERNIGHT.

EXPECT BREEZY TO WINDY CONDITIONS TODAY WITH SUSTAINED WIND GUSTS OF
20 TO 25 MPH WITH SOME GUSTS AS HIGH AS 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED BETWEEN THURSDAY AND SATURDAY...ESPECIALLY ACROSS SOUTH
MISSISSIPPI. OVER SOUTH MISSISSIPPI...WIDESPREAD RAINFALL AMOUNTS OF
3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
ELSEWHERE...ONE TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH THURSDAY.

MSZ053-059>061-101115-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
503 AM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

HEAVY RAINFALL AND SOME FLASH FLOODING WILL BE POSSIBLE LATE TODAY
INTO TONIGHT. A FEW SEVERE STORMS ARE ALSO POSSIBLE FROM LATE
AFTERNOON INTO THE OVERNIGHT.

EXPECT BREEZY TO WINDY CONDITIONS TODAY WITH SUSTAINED WIND GUSTS OF
20 TO 25 MPH WITH SOME GUSTS AS HIGH AS 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED BETWEEN THURSDAY AND SATURDAY...ESPECIALLY ACROSS SOUTH
MISSISSIPPI. OVER SOUTH MISSISSIPPI...WIDESPREAD RAINFALL AMOUNTS OF
3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
ELSEWHERE...ONE TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH THURSDAY.

36

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 9, 5:58 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     FLASH FLOOD      RAYVILLE                32.47N 91.76W
03/09/2016                   RICHLAND           LA   LAW ENFORCEMENT

            WATER ENTERING MULTIPLE HOMES IN THE CITY OF RAYVILLE.
            MULTIPLE RESIDENTS EVACUATED. SEVERAL STREETS FLOODED
            ACROSS THE CITY.

&&

DL
Local storm report, Mar 9, 5:59 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      OAK GROVE               32.86N 91.39W
03/09/2016                   WEST CARROLL       LA   LAW ENFORCEMENT

            ROADS REMAIN FLOODED IN OAK GROVE AND IN THE PARISH

&&

DL
Local storm report, Mar 9, 6:06 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
606 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     FLASH FLOOD      BASTROP                 32.77N 91.91W
03/09/2016                   MOREHOUSE          LA   LAW ENFORCEMENT

            SEVERAL ROADS REMAIN FLOODED ACROSS MOREHOUSE PARISH

&&

DL
Local storm report, Mar 9, 6:15 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
03/09/2016                   CHICOT             AR   LAW ENFORCEMENT

            WATER COVERED A FEW ROADS IN THE CITY OF DERMOTT

&&

DL
Local storm report, Mar 9, 6:25 AM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HEAVY RAIN       LAKE PROVIDENCE         32.81N 91.18W
03/09/2016  M4.80 INCH       EAST CARROLL       LA   CO-OP OBSERVER

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:54 PM CSTSpecial Weather StatementJANEast Carroll36 min
Mar 8, 10:54 PM CSTFlash Flood WarningJANEast Carroll, Morehouse, Richland, West Carroll8 hr
Mar 8, 11:30 PM CSTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more4 days
Mar 9, 6:53 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll4 hr
Mar 9, 9:54 AM CSTWind AdvisoryJANCatahoula, Concordia, East Carroll, Franklin, Madison, Tensas6 hr
Mar 9, 10:52 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll5 hr
Mar 9, 11:00 AM CSTRiver Flood AdvisoryJANMadison, Tensas36 hr
Mar 9, 11:00 AM CSTRiver Flood AdvisoryJANConcordia36 hr
Mar 9, 11:59 AM CSTSpecial Weather StatementJANMorehouse, West Carroll46 min
Mar 9, 12:43 PM CSTSpecial Weather StatementJANEast Carroll, West Carroll47 min
Mar 9, 2:33 PM CSTSpecial Weather StatementJANMorehouse27 min
Mar 9, 2:45 PM CSTSevere Thunderstorm WarningJANMorehouse45 min
Mar 9, 3:52 PM CSTAreal Flood WarningJANMorehouse, Richland, West Carroll3 hr
Mar 8, 11:53 PM CSTSpecial Weather StatementJANSharkey, Washington37 min
Mar 9, 1:35 AM CSTSpecial Weather StatementJANBolivar, Issaquena, Sharkey, Sunflower, Washington40 min
Mar 9, 2:53 AM CSTFlash Flood WarningJANIssaquena, Washington4 hr
Mar 9, 11:00 AM CSTRiver Flood AdvisoryJANBolivar, Washington36 hr
Mar 9, 1:57 PM CSTSpecial Weather StatementJANWashington33 min
Mar 9, 3:20 PM CSTSevere Thunderstorm WarningJANAshley, Chicot40 min
Mar 9, 3:39 PM CSTFlash Flood WarningJANAshley, Chicot4 hr
Mar 9, 4:02 PM CSTAreal Flood WarningJANAshley9 hr
Mar 9, 4:34 PM CSTSpecial Weather StatementJANAshley26 min
Mar 9, 5:06 PM CSTSpecial Weather StatementJANChicot24 min

Nearby

River Flood Advisories in Mississippi, 2016River Flood Advisories in Louisiana, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.